In a rush? You can use our Quick Contact Form to tell us the basic information about your case.
This Is Also A Drug Side Effect Of Benicar HCT, Azor, And Tribenzor — Other Blood Pressure Medicines Containing Olmesartan
An association between the oral angiotensin-receptor blocker (ARB) Benicar (olmesartan) and the serious side effect sprue-like enteropathy has been noted in the medical literature and flagged by the FDA.
In more detail, severe and chronic diarrhea with substantial weight loss has been reported in patients taking Benicar months to years after they first started using Benicar.
Some patients who develop this Benicar side effect and were hospitalized are given the discharge diagnosis of intestinal malabsorption instead of sprue-like enteropathy.
In early July 2013 this FDA Drug Safety Communication was issued, “FDA approves label changes to include intestinal problems (sprue-like enteropathy) linked to blood pressure medicine olmesartan medoxomil [(e.g., Benicar, Benicar HCT, Azor, and Tribenzor)]“. It began by informing that the FDA has approved changes to the labels of these drugs in include the fact that these drugs can cause serious intestinal problems.
As regards legal cases, we are investigating some Benicar-related enteropathy reports from patients as drug injury claims against the pharmaceutical company Daiichi Sankyo. For example:
- Azor – Severe and Chronic Diarrhea with Substantial Weight Loss – 65 yr old man
- Benicar HCT – Severe and Chronic Diarrhea with Substantial Weight Loss – 58 yr old woman
- Benicar – Intestinal Problems / Villous Atrophy – 52 yr old man
- Benicar – Severe and Chronic Diarrhea with Substantial Weight Loss – 61 yr old woman
- Azor and Tribenzor – Severe and Chronic Diarrhea with Substantial Weight Loss (has lost 70 lbs) – 49 yr old woman
- Benicar – Severe and Chronic Diarrhea with Substantial Weight Loss – 50 yr old man
- Benicar – Severe and Chronic Diarrhea with Substantial Weight Loss (in and out Of the hospital for almost two years) – 58 yr old woman
- Benicar – Sprue-like Enteropathy; Severe and Chronic Diarrhea with Substantial Weight Loss – 67 yr old man
- Benicar – Sprue-like Enteropathy – 62 yr old woman
- Benicar – Sprue-like Enteropathy; side effect link with Benicar apparent by means of the drug “re-challenge”, i.e., severe diarrhea returned when Benicar was restarted – 65 yr old man
We encourage you to submit a Drug Injury Law Case Review – it is free, confidential, and there is no obligation. Or, if you prefer, call our toll-free number, (800) 426-9535, to speak directly to attorney Tom Lamb about a possible drug injury case. Either way, you will get Mr. Lamb’s impressions — not an intake person, a paralegal, nor some other lawyer — about your case based on his many years of experience.
Researchers Found An Almost 10-Times Increased Risk Of Severe Intestinal Malabsorption Associated With Benicar After 2-Years Use Compared To Some Other Blood Pressure Medications
SUMMARY: In May 2014 the medical journal Gastroenterology published an article, “Severe Malabsorption Associated With Olmesartan: A French Nationwide Cohort Study”, which provides some insight concerning the association between Benicar and a side effect that is often initially mistaken for celiac disease.
From the Abstract for this medical journal article about that French Benicar study:
Conclusion: [Benicar (olmesartan)] was associated with an increased risk of severe intestinal malabsorption. The increased risk appears after one year of treatment and reaches 9.53 after 2 years of [Benicar (olmesartan)]. ARBs other than [Benicar (olmesartan)] were not associated with an increased risk of severe intestinal malabsorption.
Our law firm is investigating these sprue-like enteropathy cases involving Benicar, Benicar HCT, Azor, and Tribenzor as possible products liability lawsuits against the responsible drug company, Daiichi Sankyo, Inc.
Earlier Benicar articles by attorney Tom Lamb on the Side Effects Blog:
- When Someone Using Benicar Is Diagnosed With Celiac Disease They May Have, Instead, Developed Drug Induced Sprue-Like Enteropathy Or Intestinal Malabsorption
- June 2014 Benicar FDA Drug Safety Communication: Did It Decrease Or Increase Public Concern About The Risk Of Cardiovascular Death
- Benicar (Olmesartan) Associated With Sprue-Like Enteropathy, Which Is A Chronic / Severe Diarrhea Condition That Can Be Misdiagnosed As Celiac Disease
- Benicar-Induced Enteropathy: Recently Found / New Possible Cause Of Villous Atrophy: Symptoms And Diagnosis
- Blood Pressure Drug Benicar Causes Serious Intestinal Side Effects Such As Chronic And Severe Diarrhea Months Or Years After Starting Drug
- Benicar Cardiovascular-Related Deaths: FDA Safety Review Which Started In June 2010 Is Still Ongoing In August 2013
All content by attorney Tom Lamb